MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII LONG I/M ROD 16 INCH; PRSTHSIS,KN,PATLL/FMRTIBIAL,SMI-CNSTRND,UNCMNTD,PRS,COAD,OLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. GII LONG I/M ROD 16 INCH; PRSTHSIS,KN,PATLL/FMRTIBIAL,SMI-CNSTRND,UNCMNTD,PRS,COAD,OLYMER/METAL/POLYMER
Catalog Number 71440004
Medical Device Problem Code Blocked Connection (2888)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that surgeon placed im rod into the femur firmly and became stuck in the canal with t-handle very firmly and rod wouldn¿t come out used more force rod, came out.Rod is bent and ridges are twisted.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A review of the production documentation for the corresponding products did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed part revealed no prior complaints for the listed batch.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the actual product involved, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.We consider this investigation closed.

Brand Name
GII LONG I/M ROD 16 INCH
Common Device Name
PRSTHSIS,KN,PATLL/FMRTIBIAL,SMI-CNSTRND,UNCMNTD,PRS,COAD,OLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7653189
Report Number1020279-2018-01239
Device Sequence Number1645526
Product Code MBH
UDI-Device Identifier03596010213723
UDI-Public03596010213723
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71440004
Device Lot Number12AM16620
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/05/2018
Supplement Date Received by Manufacturer06/05/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1